Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Jul 2014
    Location
    Kentucky
    Posts
    15

    Question Lexapro Withdrawal

    Friends -- My doctor and I decided to decrease my Lexapro dosage to 5mg daily because at 10mg I was feeling extremely horrid. But as I went down to 5mg, I noticed I still felt worse. So I stopped taking it all together. And, yes, I know it isn't recommended, however, I feel tons better without it. Well apart from the withdrawal symptoms, I feel like myself again. I'm writing and posting to gain some insight on these symptoms.

    I currently am experiencing dizziness to the extreme, I mean I seriously don't want to move once I am stationed in a seated position. When I do move, it's as if I'm going to fall over or pass out because of how dizzy and lightheaded I am.

    I'm experiencing a mild headache now, four days without Lexapro, but I expected that really.

    I'm currently only taken a Omega 3 Fish soft gel capsule to help with brain zaps that I've heard frequently about and was told that fish oil would help with it. So far so good.

    All in all, I'm extremely worried about being this dizzy. I can handle mild dizziness and lightheadedness, however, this degree of that symptom is leaving me worried.

    Any advice?
    Thanks in advance friends!!!

  2. #2
    Junior Member
    Join Date
    Dec 2014
    Posts
    26
    You're experiencing rebound-effects of stopping a medication too quickly. It is the sole reason why a medication should be gradually removed from your system, not at once. You might feel worse when taking lower doses of your medication, mainly because your body has gotten used to the dosage and it feels the need to get more. By using this drug for a prolonged time, it altered your normal brain pattern and created a chemical imbalance. Therefore it needs time to adjust back to normal. This is completely normal. However by removing your medication all at once, your body is craving for the medication even more, so your symptoms are getting worse untill they settle down by themselves (this takes time however). Don't be too worried and don't start taking your medication back. Your body simply needs time to 'rewire' itself. If you're worried you can consult your doctor and explain what you did. However make sure that you tell him that you need to get off this medication, rather than upping up a dose for further 'treatment'. Doctors tend to perscrible various medications in order to 'cope' and 'treat' your symptoms rather than looking at the root cause of your problem in order to 'cure' it completely. If people would be able to cure their problems with natural/homeopatic medicine, there would be no need for pharmaceutical industries. Popping pills isn't the answer and it won't cure your condition. It's like putting a patch on a wound, without letting your body cure the wound by itself.

  3. #3
    Junior Member
    Join Date
    Jul 2014
    Location
    Kentucky
    Posts
    15
    I actually had another doctor who told me that I needed to stop the medication, I didn't decide all on my own to do so.
    And your post proved my point to come off the med in the first place. I HATE MEDICINE. I kept telling my doctor this and after making me a test dummy to prove my point that my body rejects meds of all different kinds, he finally agreed that my body does in fact, rejects and hates medicines. I asked many different times to try a more natural approach, but he insisted that I wouldn't get better. And at that point of my anxiety, I believed him because I was scared.

    Thanks for posting.

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large